Connect with others who understand.

sign up log in
About MyDepressionTeam
Real members of MyDepressionTeam have posted questions and answers that support our community guidelines, and should not be taken as medical advice. Looking for the latest medically reviewed content by doctors and experts? Visit our resource section.

NZ Medication Change Efexor XR To Enlafax

NZ Medication Change Efexor XR To Enlafax

Good Morning,

About three week's ago when I went to pick up my medication there was a note to say my Venlafaxine (Efexor XR) had been changed to a generic brand of the medication - Enlafax. I didn't think too much of it at the time.
I have noticed a drop in my mood, I am increasingly more irritable and angry inside, my thoughts of self-harm and suicide have definitely increased, and I just don't feel "right".
I thought a bit more about what could be causing then then I… read more

A MyDepressionTeam Member said:

@A MyDepressionTeam Member - definitely see your GP, five months on and I am still struggling even though I went back onto Effexor after three weeks on Enlafax - I didn't realise at the time what was causing the problems but it was sheer hell. What part of the country are you in? Possibly try and get the contact details for the people who make the arrow brand and see if it is still available in NZ - I contacted PHARMAC and had to contact Pfizer directly to find out if they will still supply it which they said yes but it is no longer funded, however I have been told recently by a few different people that it will be phased out - very stressful, I am also struggling to work - have been in and out of hospital after three recent overdoses, my effexor dose has been increased and will be increased again. Good luck, get onto it ASAP.

posted over 3 years ago
A MyDepressionTeam Member said:

Hi folks,
I was stable on efexor for three years, following surgery in June I have become horribly unwell with depression & anxiety - have seen everyone from my GP to the CATT team (I'm a kiwi too) who have all said it's breakthrough symptoms and cannot possibly be due to the genetic substitution! It's only today I have found the link between switching to generics and worsening symptoms. Thank you for posting your experiences, you may literally have saved my life

posted over 3 years ago
A MyDepressionTeam Member said:

Thanks for sharing your stories. I was starting to think I lost the plot because I was doing so well on Effexor but since the switch my mood and everything went downhill very slowly. Now I can hardly drag myself out if bed let alone do a good job at work. How embarrassing! !!
Phoned pharmacy and doc thanks to your posts. I will happily pay for Effexor to have my life back. Thanks all.

posted over 3 years ago
A MyDepressionTeam Member said:

KathyR it most certainly will be I have found hundreds on people who have said they have had issues also CARM have said there have been an increased amount of reports about the change over - 3 months on battling still to stay alive it's been hell - from my hospital bed!

posted over 3 years ago
A MyDepressionTeam Member said:

I'm from NZ. My pharmacist told me my medication is now called Enlafax (I didn't think too much about it) Unfortunately though about 7 weeks ago I started feeling anxious and waking in the night, things gradually spiralled and I ended up with severe anxiety followed by mild/mod depression. I have since been told by a different pharmacist that the change from Effexor to Enlafax has adversely affected a number of people. Have started back on the Effexor today. Seems more than a coincidence to me, I was doing well on the Effexor but since the brand change I have suffered greatly. Will gladly pay for Effexor from now on

posted over 3 years ago
Browse more questions and answers
Continue with Facebook
Sign up with your email
Already a Member? Log in